Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Allergies

Help with Possative Allergie Tests

03/22/2010

Question:

i have recently been patch tested by my dermatologist, which showed very strong reactions to the following Abitol, Thimerosal, Dodecyl gallate, and Tert-Butylhydroquinone. These things i see are in make up which i do not ware, foods which i have been told to a void but haw will i know if it is in things like cheese or cheese souses. I hear Dodecyl gallate is in peanut butter, some fats and merges and wax. I am keen to avoid all of the above to improve my symptoms of scalp, face , in the ear, virginal, hand feet and chest dermatologist. including lips and eye lids.

Answer:

There is no guarantee that if you avoid all of these exposures that your skin will improve. You would need to try eliminating one item at a time. Although it is not always possible to know what is aggragrating these chronic skin problems, I have not been very impressed with the outcomes when I have told patients with similar problems to undergo drastic avoidance measures. Perhaps you should go back and talk to your doctor to see what your other options are.

For more information:

Go to the Allergies health topic, where you can:

Response by:

Jonathan   Bernstein, MD Jonathan Bernstein, MD
Associate Professor of Medicine
College of Medicine
University of Cincinnati